Wildfire, Searcy
- When
- March 1, 12:00 PM CST to 10:40 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 1st, a wildfire 3 miles southwest of Leslie in Searcy County burned 367 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 1st, a wildfire 3 miles southwest of Leslie in Searcy County burned 367 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 4:55 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 455 AM CST THU MAR 1 2012 .AVIATION... VFR CONDITIONS WILL BE NOTED IN MOST AREAS THROUGH THIS EVENING. THERE WILL BE HIGH CLOUDS OVER SOUTHERN ARKANSAS...WITH MOSTLY CLEAR CONDITIONS FARTHER NORTH. LATER TONIGHT...HIGH CLOUDS WILL OVERSPREAD THE REGION...WITH LOW CLOUDS/PATCHY FOG DEVELOPING IN CENTRAL/SOUTHERN SECTIONS OF THE STATE. MVFR CEILINGS/VISIBILITIES ARE EXPECTED FROM LITTLE ROCK SOUTHWARD. ALSO...THERE COULD BE ISOLATED THUNDERSTORMS IN THE NORTHERN HALF OF THE STATE. WINDS WILL BE SOUTH TO SOUTHEAST AT 8 TO 14 MPH TODAY...WITH GUSTS FROM 18 TO 24 MPH. WINDS TONIGHT WILL BE SOUTH/SOUTHWEST AT 6 TO 12 MPH. (46) && .SHORT TERM...TODAY THROUGH SUNDAY LIGHT WINDS AND DRY AIR IS IN PLACE ACROSS THE NATURAL STATE EARLY THIS MORNING AS HIGH PRESSURE HAS SETTLED INTO THE REGION. THE FRONT THAT BROUGHT THE PRECIP TO PORTIONS OF THE STATE ON WED IS LOCATED JUST SE OF AR...WHERE SOME SHRA HAS DEVELOPED ACROSS CENTRAL MS AND SERN LA. SKIES REMAINED CLEAR FOR MUCH OF AR...WITH THE EXCEPTION BEING FAR SERN PORTIONS OF THE STATE WHERE CLOUDS REMAINED IN CLOSE PROXIMITY TO THE FRONT. HIGH PRESSURE WILL SLIDE TO THE EAST THIS AFTERNOON...WITH WINDS RETURNING TO THE SOUTH. MOISTURE LEVELS WILL SLOWLY INCREASE THIS AFTERNOON...BUT MUCH MORE SUBSTANTIAL MOISTURE SURGE WILL COME OVERNIGHT TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE STATE. THIS IS IN RESPONSE TO DEVELOPING SFC LOW PRESSURE OVER THE PANHANDLES OF OK/TX LIFTING NE INTO MO. HAVE MENTIONED CHANCE POPS FOR MAINLY SHRA AND ISOLATED TSRA THU NIGHT INTO EARLY FRI MORNING AS THIS FRONT LIFTS NORTH. FORCING MAY BE STRONG ENOUGH ALONG THE WARM FRONT NEAR THE SFC LOW ACROSS NRN AND NWRN AR DURING THE OVERNIGHT HRS THAT SOME ISOLATED STRONG TO SVR STORMS COULD DEVELOP...WITH LARGE HAIL BEING THE MAIN THREAT. AS THE SFC LOW CONTINUES TO LIFT NE DURING THE DAY ON FRI...UPPER LEVEL TROUGH AXIS WILL BE SURGING SE ACROSS KS...GIVING THE TRAILING COLD FRONT MORE SEWD MOMENTUM. BY MIDDAY FRI...THE FRONT WILL BE DRAPED MAINLY FROM THE MO BOOT-HEEL SW INTO SWRN SECTIONS OF AR. LATEST MODEL GUIDANCE IS SHOWING SOMEWHAT LIMITED UPPER LEVEL FORCING AROUND MIDDAY WHERE THE POTENTIAL FOR WIDESPREAD SHRA/TSRA ACTIVITY IS LOOKING MORE LIMITED ACROSS CENTRAL AND NRN SECTIONS OF THE STATE WITH THE MAIN COLD FROPA. WILL CONTINUE WITH LOW END CHANCE POPS FOR THE MIDDAY TIME FRAME ALONG THE FRONT. HOWEVER...SOLAR HEATING WILL HAVE GENERATED PLENTY OF INSTABILITY ACROSS SERN SECTIONS OF THE STATE THAT MUCH BETTER CHANCES FOR SHRA/TSRA WILL EXIST DURING THE LATE AFTERNOON AND EARLY EVENING HRS WITH THE FROPA. HAVE GONE WITH LIKELY POPS ACROSS THE SERN COUNTIES AS A RESULT. SOME STRONG TO SVR STORMS WILL BE POSSIBLE IN THIS REGION OF THE CWA WITH PLENTY OF INSTABILITY AND SHR IN PLACE. THE MAIN THREATS IN THIS CASE WOULD BE LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT AN ISOLATED TORNADO THREAT...BUT THE LOWEST LEVEL WIND SHR...WHILE SIGNIFICANT...WOULD BE LESS SUPPORTIVE FOR TORNADOES DUE TO SFC WINDS AHEAD OF THE FRONT BEING FROM THE SW. A MORE SOUTHERLY OR EVEN EASTERLY SFC WIND COMPONENT WOULD BE MUCH MORE FAVORABLE FOR A WIDESPREAD TORNADO THREAT...AND THIS SCENARIO LOOKS UNLIKELY AT THIS TIME. RELATIVELY QUIET WEEKEND IS IN STORE FOR AR AS THE MAIN LARGE SCALE TROUGH AXIS SWINGS ACROSS THE STATE SAT INTO SUN. HIGH PRESSURE...DRY AIR AND CLOSER TO NORMAL TEMPERATURES WILL BE THE MAIN STORY DURING THE LAST TWO DAYS OF THE SHORT TERM. && .LONG TERM...MONDAY THROUGH WEDNESDAY STRONG HIGH PRESSURE WILL EXIT TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE BREEZY SOUTHERLY WINDS AND MILD TEMPERATURES. MOISTURE WILL ALSO SLOWLY INCREASE. ON TUESDAY/WEDNESDAY...A STORM SYSTEM/FRONT WILL ATTEMPT TO APPROACH FROM THE PLAINS. RIDGING TO THE EAST WILL SLOW THE PROGRESSION OF THE FRONT. EVEN SO...INCREASED CLOUDS...AND HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS AS THE FRONT NEARS. RAIN CHANCES SHOULD BE HIGHEST IN NORTHERN/WESTERN ARKANSAS CLOSEST TO THE FRONT AND AWAY FROM THE RIDGE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 56 77 38 / 0 40 30 10 CAMDEN AR 79 64 81 45 / 10 20 40 20 HARRISON AR 71 55 67 32 / 0 40 40 0 HOT SPRINGS AR 76 61 78 41 / 10 30 30 10 LITTLE ROCK AR 74 60 80 42 / 10 30 30 10 MONTICELLO AR 78 64 80 45 / 10 20 60 50 MOUNT IDA AR 76 61 76 39 / 10 20 30 0 MOUNTAIN HOME AR 71 54 71 34 / 0 40 40 0 NEWPORT AR 72 57 77 39 / 0 40 30 10 PINE BLUFF AR 76 61 80 43 / 10 30 40 20 RUSSELLVILLE AR 74 58 77 38 / 0 30 30 0 SEARCY AR 72 57 78 39 / 0 30 30 10 STUTTGART AR 74 60 79 42 / 10 30 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 01 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT ALONG THE GULF COAST WILL LIFT TO THE NORTH TONIGHT. MOISTURE WILL QUICKLY INCREASE...AND ISOLATED THUNDERSTORMS MAY DEVELOP. IF STORMS POP UP...THEY WOULD BE MOST LIKELY IN THE NORTHERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF SEVERE WEATHER...WITH LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL TRACK THROUGH THE MID-MISSISSIPPI VALLEY ON FRIDAY...AND WILL DRAG A NEW COLD FRONT INTO ARKANSAS. AHEAD OF THE FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST HALF OF THE STATE. WHILE A SEVERE STORM OR TWO CANNOT BE RULED OUT IN SOUTHEAST ARKANSAS FRIDAY AFTERNOON AND EVENING...SEVERE WEATHER WILL BE MUCH MORE LIKELY EAST OF THE STATE IN THE OHIO AND TENNESSEE VALLEYS. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER SHOULD BE ISOLATED THROUGH FRIDAY...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359247.